California, 2005

High Wind in California, November 18, 2005

November 18, 2005 · NWS SGX · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 18, 4:05 AM PST, 4 hours 32 minutes earlier.

Area forecast discussion, Nov 18, 4:05 AM PST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
405 AM PST FRI NOV 18 2005

.SYNOPSIS...SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
GUSTY SANTA ANA WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH
SATURDAY WITH STRONGEST AND MOST WIDESPREAD WINDS EXPECTED TODAY.
HIGH PRESSURE ALOFT WILL KEEP TEMPERATURES ABOVE SEASONAL AVERAGES
THROUGH THE WEEKEND. WEAK UPPER LEVEL LOW PRESSURE WELL OFF THE
SOUTHERN CALIFORNIA COAST WILL MOVE SLOWLY TOWARD THE COAST EARLY
NEXT WEEK BRINGING INCREASING HIGH CLOUDS

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SUPPORT FOR OFFSHORE FLOW...IN THE FORM OF MODERATE TO STRONG
OFFSHORE SURFACE GRADIENTS AND WEAK TO LOCALLY MODERATE FLOW
ALOFT...IS EXPECTED TO PEAK THIS MORNING. THIS SHOULD BRING ADVISORY
LEVEL WINDS TO MANY AREAS THROUGH AND BELOW PASSES AND CANYONS WITH
GUSTS REACHING HIGH WIND THRESHOLDS IN THE WINDIER LOCATIONS...
MAINLY IN THE SANTA ANA MOUNTAINS AND FOOTHILLS AND BELOW CAJON
PASS. SUPPORT WEAKENS FOR TONIGHT AND SATURDAY...BUT SHOULD STILL
SUPPORT ADVISORY LEVEL WINDS IN THE WINDIER LOCATIONS AT TIMES
THROUGH SATURDAY MORNING. AFTER TODAY...AREAS COVERED BY THE
ADVISORY MAY BE TOO LARGE AND THE ADVISORY MAY RUN TOO LONG THROUGH
SATURDAY AFTERNOON. LATER SHIFTS MAY WANT TO REEVALUATE.

WEAK DIURNAL OFFSHORE FLOW WILL CONTINUE THROUGH THE WEEKEND WITH
TEMPERATURES ABOVE SEASONAL AVERAGES...ESPECIALLY WEST OF THE
MOUNTAINS. A WEAK UPPER LOW OFF THE COAST WILL MOVE SLOWLY TOWARD
THE SOUTHERN CALIFORNIA OR NORTHERN BAJA COAST MONDAY THROUGH
WEDNESDAY OR THURSDAY OF NEXT WEEK. THIS SHOULD BRING INCREASING
HIGH CLOUDS. LOW POPS HAVE ALSO BEEN INTRODUCED INTO THE GRIDS.

&&

.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

WIDESPREAD VFR CONDITIONS WILL CONTINUE THROUGH FRI...EXCEPT FOR
LOCAL RESTRICTIONS OF VSBYS NEAR/BELOW PASSES AND CANYONS DUE TO THE
GUSTY WINDS. OFFSHORE FLOW WILL BRING LOCAL 25-35 KT WINDS WITH
LOCAL GUSTS TO 50 KTS NEAR FAVORED PASSES AND CANYONS. AREAS OF
TURBULENCE...LOCALLY STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND
SHEAR WILL OCCUR.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 2 PM FRIDAY FOR CAZ048-CAZ057.

RED FLAG WARNING UNTIL 6 PM SATURDAY FOR CAZ042-CAZ048-CAZ050-
CAZ055-CAZ056-CAZ057-CAZ058.

WIND ADVISORY FROM 2 PM FRIDAY TO 6 PM SATURDAY FOR CAZ048-
CAZ057.

WIND ADVISORY UNTIL 6 PM SATURDAY FOR CAZ042-CAZ050-CAZ055-
CAZ056-CAZ058.

&&

PUBLIC...MARTIN
AVIATION...MAXWELL

NATIONAL WEATHER SERVICE SAN DIEGO IS ON THE INTERNET AT

WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 18, 5:15 AM PST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
515 AM PST FRI NOV 18 2005

CAZ048-057-191200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
515 AM PST FRI NOV 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE SANTA ANA MOUNTAINS AND FOOTHILLS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
HIGH WIND WARNING THROUGH 2 PM...THEN WIND ADVISORY...SEE LAXNPWSGX.
RED FLAG WARNING...SEE LAXRFWSGX.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.
FOR SATURDAY...WIND ADVISORY...SEE LAXNPWSGX. RED FLAG WARNING...
SEE LAXRFWSGX.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ042-050-055-056-058-191200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
515 AM PST FRI NOV 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS...
SAN DIEGO COUNTY VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS...
RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS IN EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
WIND ADVISORY...SEE LAXNPWSGX. RED FLAG WARNING...SEE LAXRFWSGX.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.
FOR SATURDAY...WIND ADVISORY...SEE LAXNPWSGX. RED FLAG WARNING...SEE
LAXRFWSGX.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MARTIN

NNNN

In the hours before

Local storm report, Nov 18, 8:06 AM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
806 AM PST FRI NOV 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     HIGH SUST WINDS  SAN BERNARDINO          34.14N 117.29W
11/18/2005  42 MPH           SAN BERNARDINO     CA   PUBLIC

            A SUSTAINED WIND OF 42 MPH, GUST 58 MPH, WAS OBSERVED AT
            PALM ELEMENTARY SCHOOL.

0643 AM     NON-TSTM WND DMG LAKE HENSHAW            33.24N 116.76W
11/18/2005                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            DOWNED TREE BLOCKING ENGINEER RD.

&&

SCV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, San Bernardino County Valley/The Inland Empire

When
November 18, 8:37 AM PST
Where
San Bernardino County Valley/The Inland Empire forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.293, -116.086 (the zone’s center; the record gives no point)

A wind gust of 61 mph was measured at Palm Elementary School in San Bernardino.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485384.